Reactions 1680, p264 - 2 Dec 2017 Delirium and bimodal hallucinations: case report A 4-year-old girl developed delirium and bimodal hallucinations following an inadvertent administration of a high dose of ofloxacin [not all routes stated; times to reactions onsets not clearly stated]. The girl was hospitalised for acute gastroenteritis and received ofloxacin injection 70mg twice a day, ondansetron and IV fluids. On the third day, she was discharged following clinical improvement. She was prescribed a quarter tablet of ofloxacin 400mg twice a day orally and was advised a follow- up after two days. However, one day later, her parents presented her to the emergency room. Her parents reported that she had started to see snakes in her room and also felt ants crawling up her arms, which she tried to brush off. She mentioned that her father held a helicopter in his hand, which he was putting in a bag. She also mentioned about strangers standing and looking at her in the room. On a psychiatric evaluation, it was clarified that she had received one full tablet of ofloxacin 400mg twice a day instead of receiving the prescribed dose of a quarter tablet of ofloxacin twice daily. Therefore, she received 800 mg/day of ofloxacin instead of a prescribed dose of 200 mg/day. A mental status examination revealed a well-kempt girl clinging to her mother with ill- sustaining eye contact, poor attention, occasional muttering and frequently looking at the ceiling with an anxious look on her face. Thereafter, she was started diagnosed with ofloxacin- induced delirium with bimodal hallucinations. Naranjo algorithm score of 8 was obtained that indicated a probable drug related causation of the phenomenon. The girl’s ofloxacin therapy was discontinued and she was treated with olanzapine. Within the next 72 hours, her psychotic symptoms completely subsided. In two weeks, olanzapine was tapered off. Two months later, she was well with no recurrence. Author comment: "In our case 800 mg of ofloxacin was supratherapeutic for a 4 year old child and it is possible that sufficiently high CSF levels were attained leading to development of delirium." "A Naranjo algorithm score of 8 was obtained which implied a probable drug related causation of the phenomenon." "High dose ofloxacin-induced bimodal hallucinations in a 4 years old child." Bhattacharya A, et al. High dose ofloxacin-induced bimodal hallucinations in a 4 years old child. Clinical Psychopharmacology and Neuroscience 15: 416-417, No. 4, 2017. Available from: URL: http://doi.org/10.9758/cpn.2017.15.4.416 - India 803284882 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera